Missouri, 2003

Hail in Missouri, May 5, 2003

May 5, 2003 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 5, 1:38 PM CST, 5 hours 22 minutes earlier.

Area forecast discussion, May 5, 1:38 PM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT MON MAY 5 2003

MAIN FORECAST FOCUS THROUGHOUT THE PERIOD WILL BE WITH CONVECTIVE
CHANCES.

CURRENTLY...COLD FRONT HAS EDGED SLIGHTLY SOUTHEAST THIS MORNING AND
EARLY AFTERNOON WITH DEW POINTS IN WEST PLAINS AND SOUTH CENTRAL
MISSOURI DROPPING INTO THE LOW TO MID 50S.  DONIPHAN OB STILL HAS
MID 60 DEW POINTS SO FRONT IS LOCATED AROUND OREGON/RIPLEY
COUNTIES.  MAIN CONVECTION THUS FAR HAS FIRED TO THE SOUTH OF THE
CWA ACROSS WESTERN TENNESSEE INTO CENTRAL AND SOUTHERN ARKANSAS.
STILL HAVE A THREAT OF SOME CONVECTION AHEAD OF THE FRONT IN
SOUTHEAST MOST 3 TO 4 COUNTIES THIS EVENING...BUT REMAINDER OF CWA
SHOULD REMAIN MOSTLY CLEAR TO CLEAR WITH MUCH DRIER AIR BEHIND THE
FRONT.

TONIGHT...MOST OF CWA WILL REMAIN MOSTLY CLEAR BEHIND THE FRONT WITH
DEW POINTS IN THE LOW TO MID 50S.  AHEAD OF FRONT IN SOUTHEAST
MISSOURI SCATTERED TSRA WILL BE POSSIBLE DURING THE EARLY EVENING
HOURS.  TEMPERATURES TONIGHT WILL BE THE COOLEST TO THE NORTHWEST
WHERE DRIEST AIR EXISTS...WITH TEMPERATURES IN THE LOW 60S EXPECTED
TO THE FAR SOUTHEAST.

TUESDAY/TUESDAY NIGHT...UPPER LEVEL PATTERN WILL REMAIN ACTIVE WITH
ANOTHER SHORTWAVE ACROSS THE SOUTHERN PLAINS LIFTING NORTHEAST AND
DEVELOPING A SURFACE LOW ALONG THE FRONT.  THESE FEATURES WILL LIFT
NORTHEAST DURING THE DAY BACK INTO THE CWA WITH THUNDERSTORM CHANCES
INCREASING TOWARDS THE EVENING AND OVERNIGHT HOURS.  HAVE INCREASED
POPS TO LIKELY CATEGORY FOR TUESDAY NIGHT OVER THE AREA.  CAP
WEAKENS DURING THE AFTERNOON ON TUESDAY WITH CAPES APPROACHING 2100
J/KG BY LATE AFTERNOON.  SHEAR PROFILES INCREASE DURING THE EVENING
WITH HELICITIES AROUND 300.  SOME SUPERCELLS WILL BE POSSIBLE
TUESDAY EVENING/NIGHT ACROSS THE AREA.

STORMS SHOULD EXIT TO THE EAST BY WEDNESDAY MORNING WITH NEXT
SHORTWAVE TO AFFECT THE AREA WITH THUNDERSTORM CHANCES WEDNESDAY
NIGHT INTO THURSDAY MORNING.  EXTENDED PERIOD CONTINUES THREAT OF
PRECIPITATION EACH DAY AS UPPER LEVEL PATTERN REMAINS VERY ACTIVE.
WITH EACH SHORTWAVE SHOULD HAVE CONVECTIVE CHANCES.  PRETTY MUCH
LEFT EXTENDED WEATHER ELEMENTS AS THEY WERE.

.SGF...
MO...NONE.
KS...NONE.

LINDENBERG
Hazardous weather outlook, May 5, 12:00 PM CST, 7 hours before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON MAY 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  STRONG TO SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND.

  AREAS AFFECTED AND TIMING:

  AREAS SOUTH AND EAST OF A EMINENCE TO BRANSON LINE AFTER 3 PM.

  DISCUSSION:

  A COLD FRONT HAS SURGED SOUTHEAST ALONG WITH A DRIER AIR MASS.
  THIS FRONT HAS PUSHED INTO SOUTH CENTRAL MISSOURI AS OF EARLY
  AFTERNOON.  SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP
  THIS AFTERNOON AHEAD OF THE FRONT IN THE MOIST UNSTABLE AIR MASS
  ACROSS SOUTH CENTRAL AND SOUTHEAST MISSOURI.  THESE STORMS
  ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND
  AS THE MAIN SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  A FRONT WILL MEANDER AROUND THE REGION DURING THE PERIOD WITH
  SEVERAL UPPER LEVEL DISTURBANCES ALSO MOVING THROUGH.
  THUNDERSTORM CHANCES WILL ACCOMPANY THE PASSAGE OF EACH OF
  THESE DISTURBANCES WITH SEVERE WEATHER POSSIBLE.

  THIS NEXT SUCH SYSTEM WILL PUSH INTO THE AREA LATE TUESDAY AND
  TUESDAY NIGHT.  SHEAR PROFILES AND INSTABILITY WILL BE FAVORABLE
  FOR SUPERCELL DEVELOPMENT AND POSSIBLE TORNADOES SOUTH OF
  INTERSTATE 44.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
  EARLY EVENING SOUTHEAST OF AN EMINENCE TO BRANSON LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

LINDENBERG

The radar

The Springfield radar (KSGF), 92 km away, was scanning. The volume nearest the first event began at 01:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ozark

When
May 5, 7:00 PM CST
Where
Ozark County, Noble
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.750, -92.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359998.